Pronunciation: DYE fen HYE dra meen
Brand: Allermax, Benadryl, Compoz Nighttime Sleep Aid, Diphedryl, Dytuss, Nytol QuickCaps, Scot-Tussin Allergy Relief Formula, Siladryl Allergy, Simply Sleep, Sleepinal, Sominex, Twilite, Unisom Sleep Gels, Valu-Dryl, Vanamine PD, Z-Sleep, ZzzQuil
25 mg, capsule, pink/white, imprinted with CPC, 835
50 mg, capsule, pink, imprinted with CPC 836
25 mg, oblong, pink, imprinted with 44329
25 mg, capsule, pink, imprinted with PH014
50 mg, capsule, pink, imprinted with PH013
25 mg, oblong, pink, imprinted with 25, B
25 mg, capsule, clear/pink, imprinted with 44-107
25 mg, capsule, pink/white, imprinted with AP, 20
25 mg, capsule, pink/white, imprinted with LNK 25
25 mg, capsule, pink/white, imprinted with CPC, 835
25 mg, capsule, pink/white, imprinted with MUTUAL 103
25 mg, capsule, pink, imprinted with E648
25 mg, oval, pink, imprinted with 44 329
50 mg, capsule, pink, imprinted with barr, 059
50 mg, capsule, pink, imprinted with E649
50 mg, pink, imprinted with AP, 21
Use this medicine exactly as directed. Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.
Do not use this medicine to make a child sleepy. Diphenhydramine sleep aid medicine is not for use in children younger than 12 years old.
Diphenhydramine is an antihistamine that is used to treat sneezing, runny nose, watery eyes, hives, skin rash, itching, and other cold or allergy symptoms.
Diphenhydramine is also used to treat motion sickness, to induce sleep, and to treat certain symptoms of Parkinson's disease. Diphenhydramine sleep aid medicine is not for use in children younger than 12 years old.
There are many brands and forms of diphenhydramine available. Not all brands are listed on this leaflet.
Diphenhydramine may also be used for purposes not listed in this medication guide.
You should not use diphenhydramine if you are allergic to it.
Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:
Ask a doctor before using this medicine if you are pregnant or breastfeeding. Diphenhydramine may slow breast milk production.
Use exactly as directed on the label, or as prescribed by your doctor. Diphenhydramine is only for short-term use until your symptoms clear up.
Taking too much diphenhydramine can lead to serious heart problems, seizures, coma, or death.
Always follow directions on the medicine label about giving diphenhydramine to a child. Do not use the medicine only to make a child sleepy. Death can occur from the misuse of antihistamines in very young children.
For motion sickness, take diphenhydramine 30 minutes before you will be in a situation that causes you motion sickness (such as a long car ride, airplane or boat travel, amusement park rides, etc). Continue taking diphenhydramine with meals and at bedtime for the rest of the time you will be in a motion-sickness situation.
As a sleep aid, take diphenhydramine within 30 minutes before bedtime.
You must chew the chewable tablet before you swallow it.
Measure liquid medicine carefully. Use the dosing syringe provided, or use a medicine dose-measuring device (not a kitchen spoon).
Remove an orally disintegrating tablet from the package only when you are ready to take the medicine. Place the tablet in your mouth and allow it to dissolve, without chewing. Swallow several times as the tablet dissolves.
Call your doctor if the condition you are treating with diphenhydramine does not improve, or if you have a fever with a headache, cough, or skin rash.
Do not use diphenhydramine for longer than 2 weeks to treat sleep problems, or longer than 7 days to treat cold or allergy symptoms.
This medicine can affect the results of allergy skin tests. Tell any doctor who treats you that you are using diphenhydramine.
Store at room temperature away from moisture and heat.
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of diphenhydramine can be fatal.
Overdose symptoms may include vomiting, confusion, severe drowsiness, ringing in your ears, no urination, very dry eyes and mouth, dilated pupils, fast heartbeats, tremor, agitation, hallucinations, or seizure.
Avoid driving or hazardous activity until you know how this medicine will affect you. Your reactions could be impaired.
Drinking alcohol can increase certain side effects of diphenhydramine.
Ask a doctor or pharmacist before using any other medicine that may contain diphenhydramine. This includes medicines for sleep, cold/allergy symptoms, or anti-itch medicine used on the skin. Using too much diphenhydramine may lead to a fatal overdose.
Get emergency medical help if you have signs of an allergic reaction: hives; difficult breathing; swelling of your face, lips, tongue, or throat.
Stop using diphenhydramine and call your doctor at once if you have:
Side effects such as dry mouth, constipation, and confusion may be more likely in older adults.
Common side effects may include:
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Ask a doctor or pharmacist before using diphenhydramine with any other medicines, especially drugs that can cause drowsiness (such as opioid medication, sleep medicine, a muscle relaxer, or medicine for anxiety or seizures). Tell your doctor about all your current medicines and any medicine you start or stop using. This includes prescription and over-the-counter medicines, vitamins, and herbal products. Not all possible interactions are listed here.
Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2021 Cerner Multum, Inc. Version: 7.01. Revision date: 9/29/2020.
Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.